Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 109, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 23, 2014, 7:09 PM EST for Bryan County, Liberty County, Long County, Georgia. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2014, 7:09 PM EST (00:09 UTC)
- Expired
- Nov 23, 2014, 8:00 PM EST
- In force
- 51 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Liberty County, GA, Long County, GA
The radar
The Charleston,SC radar (KCLX), 101 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 161 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 536 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 23, 4:24 PM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Nov 23, 4:24 PM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
424 PM EST SUN NOV 23 2014
.SYNOPSIS...
A WARM FRONT WILL MOVE NORTH THROUGH THE AREA THIS EVENING. A
SLOW MOVING COLD FRONT WILL THEN SHIFT TOWARD THE COAST AND
OFFSHORE BY MONDAY NIGHT. THE FRONT WILL MEANDER OFF THE SOUTHEAST
COAST INTO EARLY WEDNESDAY...BEFORE AN OFFSHORE LOW PRESSURE
SYSTEM DEVELOPS ON THE FRONT AND PULLS THE FRONT FURTHER INTO THE
ATLANTIC. HIGH PRESSURE WILL THEN PREVAIL FOR THE HOLIDAY WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
THE WARM FRONT CONTINUES TO SHIFT NORTH AND APPEARS CLOSE TO I-16
IN GEORGIA. SOME THUNDERSTORMS ARE DEVELOPING AHEAD OF THE MAIN
CONVECTIVE LINE MOVING THROUGH THE FLORIDA PANHANDLE AND SOUTHWEST
GEORGIA WHERE SOME MINOR INSTABILITY HAS DEVELOPED AS INDICATED BY
1000 J/KG OF MUCAPE SOUTH OF THE ALTAMAHA RIVER AS PER THE SPC
MESOANALYSIS. THERE HAS BEEN SOME DAMAGING WIND REPORTS UPSTREAM
SO CANNOT RULE OUT SOME ISOLATED WIND DAMAGE WITH ANY
THUNDERSTORMS BUT DIURNAL COOLING ALONG WITH THE UPPER SYSTEM
LIFTING NORTHWARD MORE THAN EASTWARD SUGGEST THE LINE WILL BE ON A
WEAKENING TREND AS IT APPROACHES SOUTHEAST GA/SC. SPC IS WATCHING
SOUTHEAST GA ESPECIALLY FOR A POSSIBLE TORNADO WATCH SO WILL HAVE
TO KEEP AN EYE ON THIS FOR SURE.
OTHERWISE...RAIN CHANCES WILL DIMINISH OVERNIGHT BUT NOT TO ZERO
AS THERE IS STILL SOME LIFT/MOISTURE IN PLACE AHEAD OF THE MAIN
UPPER TROUGH WELL TO THE WEST. ANY RAIN SHOULD BE LIGHT. OF MORE
CONCERN WILL BE THE POTENTIAL FOR FOG DUE TO THE ABUNDANT LOW-
LEVEL MOISTURE IN PLACE...LIKELY MORE A RESULT OF STRATUS BUILDING
DOWN TO THE GROUND AND/OR SEA FOG ADVECTING ONSHORE.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY AND MONDAY NIGHT...A HUMONGOUS AND DEEP LONG WAVE TROUGH WILL
COVER MUCH OF THE LOWER 48...THE GULF OF MEXICO AND OLD
MEXICO...WITH A STEADY BUT PROGRESSIVE MIGRATION EAST THROUGH THE
PERIOD. SIMULTANEOUSLY AT THE SURFACE WE FIND A DEEP AND VERTICALLY
STACKED LOW OVER THE UPPER GREAT LAKES INITIALLY THAT HEADS QUICKLY
NE INTO CANADA THEREAFTER. TRAILING FROM THE CYCLONE IS A SOMEWHAT
DETACHED COLD FRONT THAT HAS BECOME BOGGED DOWN AS IT ORIENTS ITSELF
WITH THE SW FLOW ALOFT. THIS FRONT WILL LIMP ACROSS THE APPALACHIANS
MONDAY MORNING...HEADING INTO THE FORECAST AREA DURING THE
AFTERNOON/EVENING...AND INTO THE ATLANTIC AFTER NIGHTFALL.
WHILE THERE IS SOME QUESTION AS TO WHERE THE MAIN MOISTURE AXIS IN
ADVANCE OF THE FRONT WILL BECOME SITUATED IN RELATION TO THE LOCAL
ZONES...IT WILL CERTAINLY BE NEAR IF NOT DIRECTLY ACROSS SOUTHERN SC
AND SE GA. AND PWATS WITHIN THIS BAND WILL BE CLOSE TO 2 STANDARD
DEVIATIONS ABOVE NORMAL. GIVEN THAT THERE IS NVA ALOFT AND WE/RE NOT
ENTIRELY CONVINCED ON THE LOCATION OF THE MOISTURE AXIS WE ARE
HESITANT TO SHOW ANYTHING MORE THAN SCATTERED POPS. THIS MAY NEED
ADJUSTING THOUGH IN UPCOMING FORECASTS ONCE TRENDS BECOME BETTER
DEFINED. THERE IS MODEST THERMODYNAMICS CONSIDERING ITS LATE
NOVEMBER AND DECENT SHEAR...SO THERE MIGHT BE A VERY LOW END RISK OF
A FEW STRONG OR SEVERE T-STORMS.
AS THE FRONT SLIDES INTO THE OCEAN MONDAY NIGHT AND NOCTURNAL
STABILIZING INFLUENCES TAKE OVER WE LOOK FOR THE BULK OF THE
CONVECTION TO FADE QUICKLY. BUT GIVEN THE PROXIMITY TO THE FRONT WE
STILL NEED TO SHOW SMALL POPS OVER OUR COASTAL ZONES THROUGH THE
NIGHT.
DESPITE CONSIDERABLE CLOUD COVER...COMPRESSIONAL HEATING AND WARM
ADVECTION IN ADVANCE OF THE COLD FRONT WILL BOOST TEMPS FAR ABOVE
SEASONAL NORMS. WE MIGHT ACTUALLY BE A LITTLE CONSERVATIVE IF MORE
INSOLATION DEVELOPS...BUT FOR NOW WE ARE SHOWING TEMPS KNOCKING ON
THE DOOR OF 80 AWAY FROM THE NOTICEABLY COOLER BEACHES. AT PRESENT
IT LOOKS LIKE WE/LL BE JUST SHY OF ANY RECORDS FOR THE DATE /SEE
CLIMATE SECTION BELOW MORE SPECIFIC RECORDS/. TEMPS MONDAY NIGHT
WILL BE SOME 10-15 DEGREES THAN THEY/LL BE TONIGHT AS SOME COOLER
AIR FILTERS IN BEHIND THE COLD FRONT.
FOG...SATURATED GROUNDS AND STRATUS BUILD-DOWN FOR TONIGHT WILL
CERTAINLY LEAD TO AREAS OF FOG THAT WILL LINGER INTO MONDAY MORNING.
DENSE FOG IS POSSIBLE...ESPECIALLY IF ANY SEA FOG IS THROWN INTO THE
MIX. ANY ANY SEA FOG THAT IS AROUND WILL BE LURKING JUST OFF THE
COAST THROUGHOUT THE DAY.
TUESDAY THROUGH WEDNESDAY...A PROMINENT SHORT WAVE THAT WAS JUST
ENTERING THE PACIFIC NW REGION AS OF SUNDAY EVENING WILL DIG THROUGH
THE SOUTHERN PLAINS TO THE LOWER MS VALLEY ON TUESDAY...HEADING
ACROSS THE TN VALLEY AND NORTHERN GULF TUESDAY NIGHT...AND FINALLY
PASSING INTO THE ATLANTIC WEDNESDAY. MEANWHILE AT THE SURFACE...THE
OLD COLD FRONT WILL LINGER NOT TOO FAR OFF THE SE COAST...PROBABLY
OUT NEAR OR JUST EAST OF THE GULF STREAM. A POWERFUL UPPER JET ON
THE ORDER OF 150-175 KT OR GREATER WILL DRIVE THE SHORT WAVE...AND
THESE FEATURES WILL COMBINE TO CREATE CYCLOGENESIS ALONG THE
STALLED OUT FRONT AND BAROCLINIC ZONE OFF THE COAST TUESDAY NIGHT
INTO WEDNESDAY. ISENTROPIC LIFT...LARGE SCALE FORCING AND SOME
FLUCTUATION OF THE MOISTURE AXIS BACK TOWARD THE SE COAST WILL
GENERATE AN INCREASING CHANCE FOR RAINS TO SPREAD BACK INTO THE
FORECAST AREA. THE WETTEST PERIOD LOOKS TO BE TUESDAY NIGHT INTO
EARLY WEDNESDAY BEFORE THE LOW PULLS OFF TO THE NE AND DRIER AIR
PENETRATES IN BY LATE IN THE VALID PERIOD. A CONTINUE INFLUX OF
COOLER AIR FROM THE NORTH...EXTENSIVE CLOUD COVER AND THE HIGHER
RAIN PROBABILITIES WILL PROMOTE MUCH COOLER TEMPS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
DRIER HIGH PRESSURE WILL BUILD INTO THE REGION FROM THE
WEST/SOUTHWEST WEDNESDAY NIGHT INTO THURSDAY. A STRONGER AREA OF
HIGH PRESSURE WILL THEN BUILD IN FROM THE NORTH LATE
THURSDAY...DESCENDING INTO THE SOUTHEAST STATES BY FRIDAY...BEFORE
GRADUALLY SHIFTING TOWARD THE COASTLINE AND NEARBY ATLANTIC WATERS
OVER THE WEEKEND. UNSEASONABLY COOL CONDITIONS WILL PREVAIL THROUGH
THE PERIOD. HIGH TEMPERATURES WILL ONLY REACH THE UPPER 50S TO LOWER
60S THURSDAY AND FRIDAY...WITH LOW TEMPERATURES FALLING INTO THE
30S. A GRADUAL WARMING TREND WILL OCCUR OVER THE WEEKEND AS THE
CENTER OF THE SURFACE HIGH SHIFTS TOWARD THE COASTLINE...WITH HIGHS
REACHING THE 60S BY SUNDAY AFTERNOON AND LOWS MODERATING INTO THE
UPPER 30S TO LOW 40S BY SUNDAY NIGHT. CONDITIONS APPEAR DRY THROUGH
THE EXTENDED PERIOD...AND WILL KEEP RAIN OUT OF THE FORECAST.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
THE WARM FRONT WILL SLOWLY LIFT NORTH THROUGH LATE AFTERNOON BEFORE
A STRONG UPPER DISTURBANCE PUSHES THROUGH THIS EVENING.
KCHS...MAINLY MVFR CONDITIONS EXPECTED THROUGH MID EVENING THOUGH
OCCASIONAL IFR VSBYS POSSIBLE IN RAIN THIS AFTERNOON. LATER THIS
EVENING WE EXPECT CEILINGS TO DROP TO IFR/LIFR WITH VSBYS ALSO
DROPPING THROUGH LATE NIGHT AS STRATUS BUILDS DOWN BENEATH THE
INVERSION. IFR CEILINGS/VSBYS LIKELY TO PERSIST THROUGH MONDAY
MORNING BEFORE LIFTING EARLY IN THE AFTERNOON.
KSAV...IFR CEILING/VSBY THROUGH MID-AFTERNOON BEFORE LIFTING TO MVFR
BEHIND THE MAIN AREA OF RAIN. A BROKEN LINE OF STORMS MAY MOVE
THROUGH THE TERMINAL LATE THIS EVENING THOUGH THE CHANCES OF A
CONTIGUOUS BAND MAKING IT AS FAR EAST AS KSAV ARE TOO LOW TO MENTION
IN THE 18Z TAFS. LATER TONIGHT AS ABUNDANT MOISTURE REMAINS TRAPPED
BENEATH A LOWERING INVERSION...IFR CEILINGS/VSBYS EXPECTED TO
DEVELOP AND PERSIST INTO MID MONDAY MORNING BEFORE LIFTING TO
MVFR.
EXTENDED AVIATION OUTLOOK...MVFR CONDITIONS ARE STILL POSSIBLE
MONDAY AFTERNOON SHOULD ANY ISOLATED TO CONVECTION IMPACT THE
TERMINALS. OTHERWISE...A MUCH GREATER CHANCE FOR MVFR OR LOWER
CONDITIONS IN RAIN LATE TUESDAY OR TUESDAY NIGHT INTO EARLY
WEDNESDAY...AS AN AREA OF LOW PRESSURE DEVELOPS ON A COLD FRONT OFF
THE SE COAST. SOLID VFR CONDITIONS WILL RETURN THEREAFTER. BREEZY AT
TIMES MONDAY AFTERNOON AND WEDNESDAY.
&&
.MARINE...
TONIGHT...HAZARDOUS CONDITIONS WILL PERSIST OVER THE WATERS GIVEN
THE STRONG LOW-LEVEL SOUTHERLY JET OVER THE AREA SOUTH OF A
NORTHWARD MOVING WARM FRONT. STRONGEST WINDS SHOULD BE NEAR THE
GULF STREAM WHERE GALE FORCE GUSTS NEAR 35-40 KT ARE EXPECTED. WINDS
WILL DIMINISH SOME AFTER MIDNIGHT AS THE AXIS OF THE LOW- LEVEL
JET BEGINS TO MOVE OFF TO THE EAST/NORTHEAST...BUT BOTH WINDS AND
SEAS WILL LINGER WELL ABOVE SMALL CRAFT ADVISORY THRESHOLDS
THROUGH THE NIGHT OUTSIDE OF CHARLESTON HARBOR. THE OTHER CONCERN
WILL BE SEA FOG AS A WARM/HUMID AIR MASS CONTINUES TO MOVE IN.
CAN/T RULE OUT SOME DENSE FOG DEVELOPING AT SOME POINT WITH
VISIBILITIES DROPPING BELOW 1/2 NM SO DENSE FOG ADVISORIES WILL BE
POSSIBLE...MAINLY OVER THE COOLER NEARSHORE WATERS.
MONDAY AND MONDAY NIGHT...THE SUB-TROPICAL ATLANTIC HIGH WITH IT/S
ASSOCIATED RIDGE AXIS WILL BE SE OF THE LOCAL WATERS...AND WILL
FIGHT TO HOLD ON BEFORE GIVING WAY TO A COLD FRONT THAT TRICKLES IN
FROM THE WEST/NW LATE MONDAY OR MONDAY NIGHT. THERE IS STILL DECENT
PINCHING OF THE GRADIENT BETWEEN THESE TWO SURFACE FEATURES AND ALSO
SOME MIXING OF 30-35 KT GEOSTROPHIC WINDS TO PRODUCE SMALL CRAFT
ADVISORY CONDITIONS OVER MOST IF NOT ALL MARINE ZONES THROUGH
MONDAY. AS THE FRONT MOVES IN MONDAY NIGHT AND THE GRADIENT RELAXES
CONSIDERABLE WE LOOK FOR SOME IMPROVEMENT IN BOTH WINDS AND SEAS.
ALSO OF CONCERN WILL BE THE POTENTIAL FOR SEA FOG AND/OR FOG FROM
OVER LAND AREAS THAT SHIFTS INTO THE ATLANTIC. GIVEN A HUGE SPREAD
BETWEEN THE COOLER SHELF WATERS AND THE OVER-RIDING AIR MASS WE
ANTICIPATE AT LEAST PATCHY TO AREAS OF FOG WILL PREVAIL INTO MONDAY
NIGHT. DENSE FOG ADVISORIES MAY BE REQUIRED.
TUESDAY THROUGH WEDNESDAY...THE COLD FRONT WILL STALL OUT NEAR OR
EAST OF THE GULF STREAM...AWAITING FOR DEVELOPING LOW PRESSURE TO
OCCUR TUESDAY NIGHT AND WEDNESDAY...BEFORE THAT LOW PULLS AWAY LATE
IN THE PERIOD. WE/LL ENJOY CONDITIONS BELOW ANY ADVISORY CRITERIA
TUESDAY INTO TUESDAY EVENING...BUT ADDITIONAL SMALL CRAFT ADVISORIES
AND AN OUTSIDE CHANCE OF GALES WILL OCCUR LATER TUESDAY NIGHT INTO
WEDNESDAY AS THE LOW TAKES SHAPE AND INTENSIFIES.
THURSDAY THROUGH SATURDAY...MUCH BETTER MARINE CONDITIONS TO TAKE
HOLD UNDER THE INFLUENCE OF CONTINENTAL HIGH PRESSURE THAT SLIPS
INTO THE ATLANTIC NEXT WEEKEND.
HIGH SURF...A HIGH SURF ADVISORY WILL REMAIN IN EFFECT FOR
CHARLESTON COUNTY WHERE MOST OF THE WAVE ENERGY IS EXPECTED TO BE
DIRECTED. BREAKING WAVE HEIGHTS COULD BE AROUND 5 FT...ESPECIALLY
ON EAST AND SOUTHEAST FACING BEACHES.
&&
.CLIMATE...
RECORD PRECIPITATION FOR 23 NOVEMBER...
KCHS...0.70 INCHES SET IN 1961. /BROKEN TODAY/
KCXM...1.17 INCHES SET IN 1942. /BROKEN TODAY/
KSAV...2.11 INCHES SET IN 1948.
MAX TEMPS RECORDS FOR 24 NOVEMBER...
KCHS...82 SET IN 1986 AND PREVIOUS.
KCXM...81 SET IN 1998.
KSAV...83 SET IN 1967.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...HIGH SURF ADVISORY UNTIL 5 AM EST MONDAY FOR SCZ050.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 PM EST MONDAY FOR AMZ352.
SMALL CRAFT ADVISORY UNTIL 11 PM EST MONDAY FOR AMZ350.
SMALL CRAFT ADVISORY UNTIL 5 PM EST MONDAY FOR AMZ354.
GALE WARNING UNTIL 11 PM EST THIS EVENING FOR AMZ374.
SMALL CRAFT ADVISORY UNTIL 11 PM EST THIS EVENING FOR AMZ330.
&&
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...JRL
MARINE...
CLIMATE...Hazardous weather outlook, Nov 23, 6:07 PM EST, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 607 PM EST SUN NOV 23 2014 SCZ050-242315- CHARLESTON- 607 PM EST SUN NOV 23 2014 ...HIGH SURF ADVISORY IN EFFECT UNTIL 5 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH SURF ADVISORY. SEVERE THUNDERSTORMS...THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND EVEN A TORNADO LATE THIS EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR THE AREA. DENSE FOG...AREAS OF FOG ARE EXPECTED TONIGHT...POSSIBLY BECOMING DENSE AT TIMES AND THUS A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DENSE FOG...AREAS OF FOG DURING THE MORNING MAY BE DENSE AT TIMES AND THUS A DENSE FOG ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ374-242315- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 607 PM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 242315- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 607 PM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...THERE IS A SMALL RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND EVEN A TORNADO THIS EVENING. PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA SHOULD REMAIN ALERT FOR CHANGING WEATHER CONDITIONS THROUGHOUT THE DAY AND BE PREPARED TO TAKE ACTION SHOULD WATCHES OR WARNINGS BE ISSUED FOR THE AREA. DENSE FOG...AREAS OF FOG ARE EXPECTED TONIGHT. THE FOG COULD BECOME DENSE AT TIMES AND THUS A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DENSE FOG...AREAS OF FOG DURING THE MORNING MAY BE DENSE AT TIMES AND THUS A DENSE FOG ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-242315- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 607 PM EST SUN NOV 23 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. DENSE FOG...SOME SEA FOG IS EXPECTED TONIGHT. THE FOG COULD BECOME DENSE AT TIMES AND A DENSE FOG ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. DENSE FOG...SOME SEA FOG IS EXPECTED THROUGH AT LEAST MONDAY EVENING. THE FOG COULD BECOME DENSE AT TIMES AND A DENSE FOG ADVISORY MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Nov 23, 2:08 PM EST, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
208 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
11/23/2014 M43 MPH AMZ370 SC BUOY
REPORT FROM THE NDBC SITE AT BUOY 41004.
&&
EVENT NUMBER CHS1401230
33Local storm report, Nov 23, 2:11 PM EST, 4 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
211 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
11/23/2014 M49 MPH AMZ370 SC BUOY
REPORT FROM THE NDBC SITE AT BUOY 41004.
&&
CORRECTED EVENT
EVENT NUMBER CHS1401230
33Local storm report, Nov 23, 4:05 PM EST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
405 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
11/23/2014 M49 MPH AMZ370 SC BUOY
REPORT FROM THE NDBC SITE AT BUOY 41004.
&&
EVENT NUMBER CHS1401231
33Local storm report, Nov 23, 4:56 PM EST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
456 PM EST SUN NOV 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM NON-TSTM WND GST 39 SSE CENTENARY 32.50N 79.10W
11/23/2014 M49 MPH AMZ370 SC BUOY
REPORT FROM THE NDBC SITE AT BUOY 41004.
&&
EVENT NUMBER CHS1401232
33Special weather statement, Nov 23, 5:15 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
515 PM EST SUN NOV 23 2014
GAZ088-100-101-115-232245-
BULLOCH-EFFINGHAM-EVANS-SCREVEN-
515 PM EST SUN NOV 23 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...EVANS...
BULLOCH AND EFFINGHAM COUNTIES THROUGH 545 PM EST...
AT 513 PM EST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM AKINS TO KENNEDY
POND TO ADABELLE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
AKINS...DENMARK...STILSON...EMIT...BROOKLET...KENNEDY POND...
PRETORIA...GRIFFIN LAKE...REGISTER...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
STRONG WINDS OF 45 TO 55 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3224 8157 3224 8184 3218 8196 3255 8187
3258 8161 3251 8137
TIME...MOT...LOC 2214Z 210DEG 22KT 3231 8159 3233 8178
3223 8191The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 7:16 PM EST | Special Weather Statement | CHS | Allendale | 29 min |
| Nov 23, 7:41 PM EST | Special Weather Statement | CHS | Allendale, Hampton | 34 min |
| Nov 23, 7:48 PM EST | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton | 57 min |
| Nov 23, 8:29 PM EST | Special Marine Warning | CHS | 46 min | |
| Nov 23, 8:45 PM EST | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 45 min |
| Nov 23, 10:04 PM EST | Special Weather Statement | CHS | Berkeley, Charleston | 41 min |
| Nov 23, 10:07 PM EST | Special Marine Warning | CHS | 38 min | |
| Nov 24, 12:04 AM EST | Special Weather Statement | CHS | Jasper | 26 min |
| Nov 24, 3:43 AM EST | Marine Dense Fog Advisory | CHS | 7 hr | |
| Nov 24, 1:13 PM EST | Special Weather Statement | CHS | Berkeley | 32 min |
| Nov 23, 7:30 PM EST | Special Weather Statement | CHS | Evans, Tattnall | 30 min |
| Nov 23, 7:35 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Evans, Tattnall | 40 min |
| Nov 23, 7:58 PM EST | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Chatham, Effingham, Liberty | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.